AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Asymptotic Analysis for Periodic Structures
A. Bensoussan, University of Texas at Dallas, Richardson, TX, and Hong Kong Polytechnic University, Kowloon, Hong Kong, J.-L. Lions, and G. Papanicolaou, Stanford University, CA
cover
SEARCH THIS BOOK:

AMS Chelsea Publishing
1978; 392 pp; hardcover
Volume: 374
ISBN-10: 0-8218-5324-4
ISBN-13: 978-0-8218-5324-5
List Price: US$61
Member Price: US$54.90
Order Code: CHEL/374.H
[Add Item]

Request Permissions

This is a reprinting of a book originally published in 1978. At that time it was the first book on the subject of homogenization, which is the asymptotic analysis of partial differential equations with rapidly oscillating coefficients, and as such it sets the stage for what problems to consider and what methods to use, including probabilistic methods. At the time the book was written the use of asymptotic expansions with multiple scales was new, especially their use as a theoretical tool, combined with energy methods and the construction of test functions for analysis with weak convergence methods. Before this book, multiple scale methods were primarily used for non-linear oscillation problems in the applied mathematics community, not for analyzing spatial oscillations as in homogenization.

In the current printing a number of minor corrections have been made, and the bibliography was significantly expanded to include some of the most important recent references. This book gives systematic introduction of multiple scale methods for partial differential equations, including their original use for rigorous mathematical analysis in elliptic, parabolic, and hyperbolic problems, and with the use of probabilistic methods when appropriate. The book continues to be interesting and useful to readers of different backgrounds, both from pure and applied mathematics, because of its informal style of introducing the multiple scale methodology and the detailed proofs.

Readership

Graduate students and research mathematicians interested in asymptotic and probabilistic methods in the analysis of partial differential equations.

Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia